It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-05-2012, 06:37 PM   #1
Newbie
(male)
 
Join Date: May 2012
Location: Rugby, Warwickshire (England)
Posts: 8
Big Bro HB User
Question Reducing my high Diazepam intake?

Hi guys,

I'm 32, an ex Heroin user (been clean for 3 years but still on a small Methadone script which is being reduced monthly). I have a great job, hobbies and interests, a great family BUT I also have a nasty addiction to Diazepam.

I'm going to be honest - I take 100mg per day. 7 x 10mg blues in the morning and 3 later in the day. Ashamed.

I have recently had an uplifting episode in my life which has made me want to get off the Blues asap. I've been diagnosed as having pratically zero Testosterone and have just started on Testogel and am feeling sooo much better. The last 18 months have been hell. I've been told I'm depressed and it took until I started developing breasts and tender nipples for them to realise it was Testosterone related! I won't go into details but the last few months have been a horror - I do realise that this is all related which is why I want to get things sorted asap before something worse happens. I feel human again now but know that if I can get off the Blues I'll feel even better.
I can't tell my GP/Drug worker as they will stop my Diazepam prescription totally.
Obviously the Methadone is free but I have to pay for my Blues My GP prescribes me 20mg per day but for 3 years now I've been taking ten a day - EVERY DAY!

I want to get down to the 20mg that my GP prescribes and that's it.


Onto my question and I hope someone can help - how quickly can I reduce? 1 blue a month? A fortnight?

Thanks for reading.

Ben

Last edited by mod85; 07-05-2012 at 07:57 PM.

 
Sponsors Lightbulb
   
Old 07-06-2012, 04:41 AM   #2
Senior Veteran
(female)
 
Wendy88's Avatar
 
Join Date: Jul 2005
Location: USA
Posts: 501
Wendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB UserWendy88 HB User
Re: Reducing my high Diazepam intake?

Hi Big Bro!
I don't have experience with abusing that drug, although I have had it prescribed before and yup, that's a high dose.
You have to be very careful with going off these types of drugs, as I believe you can have a seizure if you go too fast. So, you have to respect the power it has on your body and make sure you taper safely.
I'm glad you have had something happen that's helping you want to get off them... that's awesome. You must feel a lot better. But, please go down very slowly.
Is there no doctor you can go to for a taper program?
I'm sure others on the board with more knowledge will jump on and give you some better advice... perhaps even with a recommended taper. Until then, just make sure you don't go cold turkey. Keep that good, positive thinking going! Just make sure to stay safe!

Wendy
__________________
my issues have issues!

 
The following user gives a hug of support to Wendy88:
Big Bro (07-06-2012)
Old 07-06-2012, 05:46 AM   #3
Newbie
(male)
 
Join Date: May 2012
Location: Rugby, Warwickshire (England)
Posts: 8
Big Bro HB User
Re: Reducing my high Diazepam intake?

Thankyou Wendy x

I'm going to have to look into a separate GP away from my own - even if it's discussed with my drug worker and methadone GP (separate to my normal GP) a letter will be sent to my normal GP and my normal script stopped - which is what I need to get down to.

I was thinking one a month and take it down as far as five per day then chill for a bit to adjust and settle down.

I am a different person now with everything going well but am scared I'll wake up dead if my heart stops during the night (is it possible to 'wake up dead')? I want my life back in full.

If anyone else can make suggestion on reduction rate I'd be VERY grateful!

Take care guys,

Ben

Last edited by mod85; 07-07-2012 at 01:37 AM.

 
The following user gives a hug of support to Big Bro:
Wendy88 (07-07-2012)
Old 07-07-2012, 12:56 PM   #4
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,400
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: Reducing my high Diazepam intake?

Hello Big Bro

Welcome to the board. :-)

I tapered from the benzo Xanax. Yes, it was tough, but is very doable. Wendy is so right about needing to go very slowly off them. The rule of thum is to make a 5-10% cut from one dose at a time and to stay there for 1-2 weeks. Even with tiny cuts, anxiety can be a major issue. Only make a cut when your body feels ready to handle it. Some cuts take longer, some shorter, to adjust. Then stick to the cut. There will be times you are going to have to break the pills into pieces and even crush them in order to make the cuts. Just keep saving those bits and crumbles for another dose. I appreciate that you seem willing to go fairly slowly with your plan time wise. Good for you.

Research and learn the breathing techniques that can help and practice them often. I also learned that reminding myself as each symptom hit that it was a symptom of my body and brain healing. It takes time to get ourselves up to high dosages and takes time to get ourselves back down. Slow, slow and steady wins this race. Get physically busy when anxiety comes and it will help you through it. Remind yourself that the anxiety will not kill us.

I wish you well in this. Along with the others on the board. I will be rooting for you to conquer this and reclaim your life fully.

Hugs
reach

 
The following 2 users give hugs of support to: reachout
Big Bro (07-14-2012), Phoenix (07-07-2012)
Old 07-14-2012, 06:32 AM   #5
Newbie
(male)
 
Join Date: May 2012
Location: Rugby, Warwickshire (England)
Posts: 8
Big Bro HB User
Thumbs up Re: Reducing my high Diazepam intake?

Hello folks,

Sorry I've been a while posting but life has been pretty hectic - mainly work!

Since making this last post I'm now VERY comfortable on 9 a day (God, 9 still sounds sooooo bad, though it is better than 10)

I'm going to wait until the end of July and then try to reduce by half a blue then after two weeks maybe the other half - obviously it all depends on how the half a pill reduction makes me feel. The one pill reduction was no problem but I am full of anxiety as I know what to expect and know it will come sooner or later.

Life is generally very good and now I'm well into my testosterone replacement treatment I'm a different guy! I might be able to grow a beard soon!

I'll let you know how it goes - any others with helpful advice please, I'm all ears!

Ben

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
How do i get off such high dosage georgi Addiction & Recovery 20 04-21-2011 06:51 PM
got high on percs 1st time in long time rosebuddy Addiction & Recovery 3 02-17-2009 09:42 AM
Initial intake of suboxone taxguy0852 Addiction & Recovery 3 06-10-2008 09:53 AM
diazepam (valium) withdrawl - will I have it?? Modularman Addiction & Recovery 3 04-03-2007 06:19 AM
Diazepam Withdrawl - Will I Get It? Modularman Addiction & Recovery 1 03-27-2007 03:47 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:09 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!